Alert archive / Nebraska / Winter Storm Warnings in 2018
Winter Storm Warning 4, NWS North Platte, NE
NWS North Platte, NE issued this winter storm warning at Mar 31, 2018, 3:00 AM MDT for 10 counties in Nebraska. It took effect at Mar 31, 2018, 6:00 PM MDT. It was in force for 17 hr. 46 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 31, 2018, 3:00 AM MDT (09:00 UTC)
- In effect from
- Mar 31, 2018, 6:00 PM MDT
- Expired
- Apr 1, 2018, 10:47 AM MDT
- In force
- 17 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Custer County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE
The radar
The North Platte radar (KLNX), 79 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 11:30 PM MDT | SNOW 3 | 7 Ese Chappell, NE | STORM TOTAL SO FAR. ESTIMATED LOCATION ON INTERSTATE 80. INTERSTATE 80 COMPLETELY SNOW COVERED. |
| Apr 1, 12:00 AM MDT | SNOW 1.6 | North Platte, NE | STORM TOTAL SO FAR SINCE 9 PM CDT. |
| Apr 1, 1:00 AM MDT | SNOW 5 | 5 W Stapleton, NE | STORM TOTAL SNOWFALL. |
| Apr 1, 1:33 AM MDT | SNOW 2.5 | Paxton, NE | REPORT VIA SOCIAL MEDIA. |
| Apr 1, 1:41 AM MDT | SNOW 3.5 | Sutherland, NE | REPORT VIA SOCIAL MEDIA. |
| Apr 1, 2:27 AM MDT | SNOW 5 | 10 Nw Ogallala, NE | REPORT VIA SOCIAL MEDIA. |
| Apr 1, 4:59 AM MDT | SNOW 3 | 2 W Wallace, NE | REPORT VIA SOCIAL MEDIA FROM COOP OBSERVER. |
| Apr 1, 5:52 AM MDT | SNOW 1 | 9 Nw Anselmo, NE | REPORT VIA SOCIAL MEDIA |
| Apr 1, 6:00 AM MDT | SNOW 1 | 9 Nw Anselmo, NE | 0.11 LIQUID EQUIVALENT |
| Apr 1, 6:00 AM MDT | SNOW 1.9 | 4 Nne Berwyn, NE | 0.14 LIQUID EQUIVALENT |
| Apr 1, 6:00 AM MDT | SNOW 2 | Wellfleet, NE | STORM TOTAL SO FAR. REPORT FROM SOCIAL MEDIA. |
| Apr 1, 6:00 AM MDT | SNOW 3.3 | North Platte, NE | SNOW STORM TOTAL AS OF 7 AM CST. |
| Apr 1, 6:00 AM MDT | SNOW 4 | 2 W Ogallala, NE | 0.36 LIQUID EQUIVALENT |
| Apr 1, 6:00 AM MDT | SNOW 4 | 4 Wsw Big Springs, NE | |
| Apr 1, 6:00 AM MDT | SNOW 5 | 1 W North Platte, NE | 0.16 LIQUID EQUIVALENT |
| Apr 1, 6:00 AM MDT | SNOW 5 | Arthur, NE | 0.40 LIQUID WATER EQUIVALENT |
| Apr 1, 6:30 AM MDT | SNOW 1 | Merna, NE | REPORT VIA SOCIAL MEDIA |
| Apr 1, 6:30 AM MDT | SNOW 2 | 2 Se Anselmo, NE | 0.10 LIQUID PRECIPITATION |
| Apr 1, 6:30 AM MDT | SNOW 4 | 1 N Oshkosh, NE | REPORT VIA SOCIAL MEDIA |
| Apr 1, 6:30 AM MDT | SNOW 5 | Tryon, NE | REPORT VIA SOCIAL MEDIA |
| Apr 1, 6:41 AM MDT | SNOW 3.3 | 5 W Stapleton, NE | |
| Apr 1, 6:41 AM MDT | SNOW 3.5 | Lisco, NE | |
| Apr 1, 6:41 AM MDT | SNOW 4 | Ogallala, NE | |
| Apr 1, 6:41 AM MDT | SNOW 4.2 | 4 W Big Springs, NE | |
| Apr 1, 7:00 AM MDT | SNOW 2.5 | Merna, NE | 0.22 LIQUID EQUIVALENT |
| Apr 1, 7:00 AM MDT | SNOW 3 | 12 Wsw Anselmo, NE | 0.20 LIQUID EQUIVALENT |
| Apr 1, 7:09 AM MDT | SNOW 3 | 4 N Roscoe, NE | REPORT VIA SOCIAL MEDIA |
| Apr 1, 7:09 AM MDT | SNOW 4 | 6 Nnw Arthur, NE | REPORT VIA SOCIAL MEDIA |
| Apr 1, 7:09 AM MDT | SNOW 4 | 8 Nw North Platte, NE | REPORT VIA SOCIAL MEDIA |
| Apr 1, 7:09 AM MDT | SNOW 4.2 | 4 W Big Springs, NE | REPORT VIA SOCIAL MEDIA |
| Apr 1, 7:24 AM MDT | SNOW 3.5 | 19 Sw Callaway, NE | REPORT VIA SOCIAL MEDIA |
| Apr 1, 7:24 AM MDT | SNOW 4 | 7 W Chappell, NE | REPORT VIA SOCIAL MEDIA AND STILL SNOWING |
| Apr 1, 7:36 AM MDT | SNOW 3.5 | 10 S North Platte, NE | REPORT VIA SOCIAL MEDIA WITH PICTURE |
| Apr 1, 7:36 AM MDT | SNOW 4.5 | 3 N Lewellen, NE | REPORT VIA SOCIAL MEDIA |
| Apr 1, 7:36 AM MDT | SNOW 5 | 3 Ne Big Springs, NE | |
| Apr 1, 7:36 AM MDT | SNOW 5 | Kingsley Dam, NE | REPORT VIA SOCIAL MEDIA |
| Apr 1, 7:47 AM MDT | SNOW 2 | Ashby, NE | REPORT VIA SOCIAL MEDIA |
| Apr 1, 7:47 AM MDT | SNOW 2.6 | 8 Wsw Callaway, NE | |
| Apr 1, 7:47 AM MDT | SNOW 3 | 10 Ne Oshkosh, NE | 0.27 LIQUID PRECIPITATION MEASURED |
| Apr 1, 7:47 AM MDT | SNOW 4 | Paxton, NE | REPORT VIA SOCIAL MEDIA |
| Apr 1, 7:49 AM MDT | SNOW 0 | 8 Wnw North Platte, NE | REPORT VIA SOCIAL MEDIA. |
| Apr 1, 7:49 AM MDT | SNOW 6 | 8 Wnw North Platte, NE | REPORT VIA SOCIAL MEDIA. |
| Apr 1, 8:41 AM MDT | SNOW 3 | 13 Ene Tryon, NE | REPORT VIA SOCIAL MEDIA. |
| Apr 1, 8:45 AM MDT | SNOW 2 | 16 Sw Mullen, NE | REPORT VIA SOCIAL MEDIA |
| Apr 1, 9:15 AM MDT | SNOW 5 | 1 Sw Maxwell, NE | REPORT VIA SOCIAL MEDIA |
| Apr 1, 9:15 AM MDT | SNOW 6 | 1 W North Platte, NE | REPORT VIA SOCIAL MEDIA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2674 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
233 WWUS43 KLBF 310900 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 400 AM CDT Sat Mar 31 2018 ...WINTER WEATHER EXPECTED SATURDAY NIGHT AND SUNDAY MORNING... .Snow will develop Saturday evening and end by late Sunday morning with moderate to locally heavy snow expected at times. Banded snowfall is anticipated with the heaviest snowfall expected after midnight with snowfall rates exceeding 1 inch per hour. Light winds will prevail with blowing snow not expected to be an impact. NEZ036>038-059-312200- /O.UPG.KLBF.WW.Y.0010.180401T0000Z-180401T1800Z/ /O.NEW.KLBF.WS.W.0004.180401T0000Z-180401T1800Z/ McPherson-Logan-Custer-Lincoln- Including the cities of Tryon, Ringgold, Stapleton, Broken Bow, and North Platte 400 AM CDT Sat Mar 31 2018 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 7 inches, with localized amounts up to 8 inches, are expected. * WHERE...McPherson, Logan, Custer and Lincoln Counties. * WHEN...From 7 PM this evening to 1 PM CDT Sunday. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NEZ004-022>026-035-056>058-094-312200- /O.CON.KLBF.WW.Y.0010.180401T0000Z-180401T1800Z/ Sheridan-Garden-Grant-Hooker-Thomas-Blaine-Arthur-Deuel-Keith- Perkins-Western Cherry- Including the cities of Gordon, Rushville, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Arthur, Chappell, Big Springs, Ogallala, Paxton, Grant, Cody, Eli, Merriman, and Kilgore 400 AM CDT Sat Mar 31 2018 /300 AM MDT Sat Mar 31 2018/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO 1 PM CDT /NOON MDT/ SUNDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches, with localized amounts up to 6 inches, are expected. * WHERE...Portions of north central, panhandle, southwest and west central Nebraska. * WHEN...From 7 PM CDT /6 PM MDT/ this evening to 1 PM CDT /noon MDT/ Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ ET
4 follow-up statements
479 WWUS43 KLBF 312027 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 327 PM CDT Sat Mar 31 2018 ...WINTER WEATHER EXPECTED SATURDAY NIGHT AND SUNDAY MORNING... .Snow will develop this evening and end by late Sunday morning with moderate to locally heavy snow expected at times. The heaviest snowfall is expected after midnight with snowfall rates exceeding 1 inch per hour. Only light winds are expected so blowing snow should not be a factor. NEZ022>024-035-057-010430- /O.UPG.KLBF.WW.Y.0010.180401T0000Z-180401T1800Z/ /O.EXA.KLBF.WS.W.0004.180401T0000Z-180401T1800Z/ Garden-Grant-Hooker-Arthur-Keith- Including the cities of Oshkosh, Lewellen, Hyannis, Mullen, Arthur, Ogallala, and Paxton 227 PM MDT Sat Mar 31 2018 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 7 inches are expected. * WHERE...Garden, Grant, Hooker, Arthur and Keith Counties. * WHEN...From 6 PM this evening to noon MDT Sunday. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NEZ036>038-059-010430- /O.CON.KLBF.WS.W.0004.180401T0000Z-180401T1800Z/ McPherson-Logan-Custer-Lincoln- Including the cities of Tryon, Ringgold, Stapleton, Broken Bow, and North Platte 327 PM CDT Sat Mar 31 2018 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 3 to 6 inches, with localized amounts up to 8 inches, are expected. * WHERE...McPherson, Logan, Custer and Lincoln Counties. * WHEN...From 7 PM this evening to 1 PM CDT Sunday. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NEZ004-025-026-056-058-094-010430- /O.CON.KLBF.WW.Y.0010.180401T0000Z-180401T1800Z/ Sheridan-Thomas-Blaine-Deuel-Perkins-Western Cherry- Including the cities of Gordon, Rushville, Thedford, Halsey, Dunning, Purdum, Brewster, Chappell, Big Springs, Grant, Cody, Eli, Merriman, and Kilgore 327 PM CDT Sat Mar 31 2018 /227 PM MDT Sat Mar 31 2018/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO 1 PM CDT /NOON MDT/ SUNDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches, with localized amounts up to 6 inches, are expected. * WHERE...Sheridan, Western Cherry, Deuel, Perkins, Thomas and Blaine counties. * WHEN...From 7 PM CDT /6 PM MDT/ this evening to 1 PM CDT /noon MDT/ Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Taylor
118 WWUS43 KLBF 010548 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 1248 AM CDT Sun Apr 1 2018 NEZ056-011800- /O.UPG.KLBF.WW.Y.0010.000000T0000Z-180401T1800Z/ /O.EXA.KLBF.WS.W.0004.000000T0000Z-180401T1800Z/ Deuel- Including the cities of Chappell and Big Springs 1148 PM MDT Sat Mar 31 2018 ...WINTER STORM WARNING IN EFFECT UNTIL NOON MDT SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 3 to 6 inches, with localized amounts up to 8 inches, are expected. * WHERE...Deuel County. * WHEN...Until 1 PM CDT Sunday. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NEZ022>024-035>038-057-059-011800- /O.CON.KLBF.WS.W.0004.000000T0000Z-180401T1800Z/ Garden-Grant-Hooker-Arthur-McPherson-Logan-Custer-Keith-Lincoln- Including the cities of Oshkosh, Lewellen, Hyannis, Mullen, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Ogallala, Paxton, and North Platte 1248 AM CDT Sun Apr 1 2018 /1148 PM MDT Sat Mar 31 2018/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM CDT /NOON MDT/ THIS AFTERNOON... * WHAT...Heavy snow expected. Total snow accumulations of 3 to 6 inches, with localized amounts up to 8 inches, are expected. * WHERE...Portions of western Nebraska. * WHEN...Until 1 PM CDT Sunday. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NEZ004-025-026-058-094-011800- /O.CON.KLBF.WW.Y.0010.000000T0000Z-180401T1800Z/ Sheridan-Thomas-Blaine-Perkins-Western Cherry- Including the cities of Gordon, Rushville, Thedford, Halsey, Dunning, Purdum, Brewster, Grant, Cody, Eli, Merriman, and Kilgore 1248 AM CDT Sun Apr 1 2018 /1148 PM MDT Sat Mar 31 2018/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT /NOON MDT/ THIS AFTERNOON... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches, with localized amounts up to 6 inches, are expected. * WHERE...Sheridan, Western Cherry, Perkins, Thomas and Blaine counties. * WHEN...Until 1 PM CDT /noon MDT/ Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ ET
132 WWUS43 KLBF 010924 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 424 AM CDT Sun Apr 1 2018 ...ACCUMULATING SNOW EXPECTED THROUGH THE MORNING... .Light to moderate snow, locally heavy at times, is expected to continue across portions of western Nebraska into south central NE this morning. The area of highest new snow amounts, 2 to 4 inches, are expected from Chappell to Oshkosh east to Wellfleet and Callaway. NEZ022>024-035>038-056-057-059-011800- /O.CON.KLBF.WS.W.0004.000000T0000Z-180401T1800Z/ Garden-Grant-Hooker-Arthur-McPherson-Logan-Custer-Deuel-Keith- Lincoln- Including the cities of Oshkosh, Lewellen, Hyannis, Mullen, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, and North Platte 424 AM CDT Sun Apr 1 2018 /324 AM MDT Sun Apr 1 2018/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM CDT /NOON MDT/ THIS AFTERNOON... * WHAT...Snow. Additional snow accumulations of 1 to 4 inches are expected. * WHERE...Portions of the panhandle, southwest and west central Nebraska. * WHEN...Until 1 PM CDT /noon MDT/ this afternoon. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NEZ004-025-026-058-094-011800- /O.CON.KLBF.WW.Y.0010.000000T0000Z-180401T1800Z/ Sheridan-Thomas-Blaine-Perkins-Western Cherry- Including the cities of Gordon, Rushville, Thedford, Halsey, Dunning, Purdum, Brewster, Grant, Cody, Eli, Merriman, and Kilgore 424 AM CDT Sun Apr 1 2018 /324 AM MDT Sun Apr 1 2018/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT /NOON MDT/ THIS AFTERNOON... * WHAT...Snow. Additional snow accumulations of up to 2 inches are expected. * WHERE...Sheridan, Thomas, Blaine, Perkins and Western Cherry Counties. * WHEN...Until 1 PM CDT /noon MDT/ this afternoon. * ADDITIONAL DETAILS...Plan on slippery road conditions. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ ET
079 WWUS43 KLBF 011647 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 1147 AM CDT Sun Apr 1 2018 ...Snow Ending... NEZ022>024-035>038-056-057-059-011800- /O.CAN.KLBF.WS.W.0004.000000T0000Z-180401T1800Z/ Garden-Grant-Hooker-Arthur-McPherson-Logan-Custer-Deuel-Keith- Lincoln- Including the cities of Oshkosh, Lewellen, Hyannis, Mullen, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, and North Platte 1147 AM CDT Sun Apr 1 2018 /1047 AM MDT Sun Apr 1 2018/ ...WINTER STORM WARNING IS CANCELLED... Flurries will continue into early afternoon but no additional accumulating snow is expected. $$ NEZ004-025-026-058-094-011800- /O.CAN.KLBF.WW.Y.0010.000000T0000Z-180401T1800Z/ Sheridan-Thomas-Blaine-Perkins-Western Cherry- Including the cities of Gordon, Rushville, Thedford, Halsey, Dunning, Purdum, Brewster, Grant, Cody, Eli, Merriman, and Kilgore 1147 AM CDT Sun Apr 1 2018 /1047 AM MDT Sun Apr 1 2018/ ...WINTER WEATHER ADVISORY IS CANCELLED... Flurries will continue into early afternoon but no additional accumulating snow is expected. $$ Taylor
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this winter storm warning went out at Mar 31, 2:54 AM MDT, 6 minutes earlier.
Area forecast discussion, Mar 31, 2:54 AM MDT, 6 minutes before
Area Forecast Discussion National Weather Service North Platte NE 354 AM CDT Sat Mar 31 2018 .SHORT TERM...(Today and tonight) Issued at 353 AM CDT Sat Mar 31 2018 The main concern in the short term is the threat for heavy snow impacting parts of the area tonight into Sunday. Otherwise, quiet conditions today (through the afternoon). There is increased potential for moderate-heavy banded snowfall thus a portion of the winter weather advisory was upgraded to a winter storm warning where the greatest confidence exist for heavy snow. Times of the winter weather headlines remain unchanged with snow expected to develop in the early evening. The greatest snowfall amounts expected after midnight into early morning Sunday. A cold front advanced across the early overnight with colder temperatures filtering in. Limited insolation and cold temperatures in place will promote well below-normal highs, generally 15 to 20 degrees below normal. Highs are forecast in the lower 30s in the northern Sandhills to upper 30s-lower 40s in far southwest NEB. Dry conditions are expected today. Late afternoon through tonight there will be amplifying isentropic ascent and upward moisture transport over 295-305 K, strongest at 300 K surface, that roughly corresponds to within and below the DGZ. Strong lift via frontogenetic forcing develops this evening, generally 800-600 hPa layer, which strengthens and expands east and south across southwest NEB into south central NEB. This will then take place downstream of a modest large scale forcing for ascent associated with a positive PV anomaly. The shortwave trough will track from the Northern Intermountain West early this evening into the Central High Plains by early morning. Otherwise, the zone of ascent via BUFKIT soundings/time-heights roughly resemble a cross-hair signature given the location of the omega max with respect to the DGZ. Of note, some guidance depict lift more shallow with respect to DGZ but other favorable factors are expected to overcome this aspect (duration of accumulating snow, potential instability, and general evolution of forcing). Of which, near and just aloft of forcing are areas of slightly negative EPV thus potential for enhanced rates exceeding 1 inch/hr possible. Near-climo SLRs are expected for this event. Overall, deterministic guidance are in fair agreement with snowfall in terms of timing and broad location. While high-end warning amounts are not anticipated along with wind not being a factor in terms of blowing snow, a swath of about 6 to 7 inches is anticipated to occur in the winter storm warning area. 3 to 5 inches, locally up to 6 inches, are expected outside the warning area where a winter weather advisory is in effect. .LONG TERM...(Sunday through Friday) Issued at 353 AM CDT Sat Mar 31 2018 12z Sunday and beyond. Widespread snow is expected to be ongoing as plentiful lift and CSI induced from a strong upper jet spreads from northwest to southeast across the area. Models are generally showing an additional 1-3 inches of snow accumulation across the heart of the forecast area from 12-18z Sunday. Though amounts may be lighter (especially across our west) as some models are more progressive with the exit of the forcing/lift and upper support. Other concerns are that the convective element with the snowfall is waning during this time period and it'll take 1-2" per hour snowfall rates for accumulation to overcome warm paved surfaces and accumulate. The most likely area to see this would be Lincoln/Frontier County east. Obviously travel impacts are going to be a big concern given the timing of this storm during the Easter Holiday, so any potential convective snowbursts will be monitored closely. Zonal to slightly southwest flow will fill rapidly behind the passing system with a decent thermal ridge expected across southwest Nebraska Monday. Highs will top out in the 60s or lower 70s across southwest Nebraska Monday with 50s elsewhere. Did not consider impacts to temperatures with a deep snow pack given the increasing sun angle and the potential for some melting Sunday afternoon. Otherwise the next baroclinic zone and upper support cruises atop the Plains Monday night and early Tuesday. Breezy wind, cooler temperatures and more precipitation is expected. Will need to monitor ptypes with the potential of a wintery mix. Northwest flow returns Tuesday through late in the week with some moderation in temperatures, though the next strong cold front arrives Thursday night or early Friday. This system would bring the potential of another mixed bag of precipitation and noticeably cooler temperatures for Friday and early next weekend. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1151 PM CDT Fri Mar 30 2018 For the KLBF terminal: Expect broken mid to high level cloudiness to persist into Saturday afternoon. Ceilings will begin to lower by Saturday evening, bottoming out around 1000 FT AGL by late evening. Light rain is expected early Saturday evening, transitioning over to snow by mid evening. For the KVTN terminal: Ceilings will fall to around 2000 FT AGL toward day break, then rise steadily into the afternoon hours. By Saturday evening, expect broken ceilings ranging from 9000 to 15000 FT AGL. && .LBF WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 7 PM CDT /6 PM MDT/ this evening to 1 PM CDT /noon MDT/ Sunday for NEZ004-022>026-035-056>058-094. Winter Storm Warning from 7 PM this evening to 1 PM CDT Sunday for NEZ036>038-059. && SHORT TERM...ET LONG TERM...Jacobs AVIATION...Buttler
Hazardous weather outlook, Mar 30, 2:25 PM MDT, 12 hours 35 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 325 PM CDT Fri Mar 30 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-312030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 325 PM CDT Fri Mar 30 2018 /225 PM MDT Fri Mar 30 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A winter weather advisory is in effect Saturday night and Sunday morning. The area of concern is generally along a line from Ellsworth to Stapleton where 4 to 7 inches is possible. Locally higher amounts near 8 inches is possible along this line. Please see the latest forecast and winter weather bulletin for details in your area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte kulik
In the hours before
Local storm report, Mar 31, 12:56 AM MDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
156 AM CDT SAT MAR 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 PM NON-TSTM WND GST VALENTINE 42.87N 100.55W
03/30/2018 M59 MPH CHERRY NE ASOS
ASOS REPORTED PK WND 34051/0456
&&
ETNearby
Winter Storm Warnings in Nebraska, 2018Every winter storm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.